Alert archive / Florida / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 86, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Jun 25, 1997, 5:22 PM EDT for Hillsborough County, Pinellas County, Florida. It was in force for 53 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 25, 1997, 5:22 PM EDT (21:22 UTC)
- Expired
- Jun 25, 1997, 6:15 PM EDT
- In force
- 53 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Whole counties
Counties Hillsborough County, FL, Pinellas County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 5:33 PM EDT | Hail 1 | Tampa, FL | Quarter to dime sized hail was reported along State Road 597 (Dale Mabry Highway) between Erlich and Van Dyke roads. |
| Jun 25, 6:09 PM EDT | Thunderstorm Wind | Tarpon Spgs, FL | Thunderstorm winds downed four large pine trees on Sailfish Drive. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 9.4 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1011 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 915 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTBW 252122 RRA SVRTBW FLC057-103-252215- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA RUSKIN FL 522 PM EDT WED JUN 25 1997 THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA RUSKIN HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 615 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN WEST CENTRAL FLORIDA ...HILLSBOROUGH COUNTY ...NORTHERN PINELLAS COUNTY AND THE ADJACENT COASTAL WATERS ALONG THE FLORIDA WEST COAST AT 520 PM...NATIONAL WEATHER SERVICE RADAR WAS DETECTING SEVERE THUNDERSTORMS FROM SOUTHWEST OF LUTZ TO OVER THE COURTNEY CAMPBELL CAUSEWAY. THESE STORMS WERE MOVING NORTHWEST AROUND 15 MPH...AND WILL LIKELY BE REACHING NORTHERN PINELLAS COUNTY BY 530 PM. ANOTHER SEVERE THUNDERSTORM WAS MOVING INTO EASTERN HILLSBOROUGH...JUST SOUTH OF PLANT CITY. THIS THUNDERSTORM CAUSED A GUST TO 63 MPH AT THE LAKELAND AIRPORT. THIS STORM WAS ALSO MOVING NORTHWEST AROUND 15 MPH. BY DEFINITION...SEVERE THUNDERSTORMS HAVE WINDS OF 58 MPH OR GREATER AND/OR DIME SIZE HAIL OR LARGER. MOBILE HOMES ARE NOT SAFE! IF THIS STORM APPROACHES YOUR AREA...GO TO A REINFORCED BUILDING AND STAY THERE UNTIL THE STORM PASSESB. THE NATIONAL WEATHER SERVICE IN RUSKIN REQUESTS THAT SKYWARN UNITS IN THE COUNTY BE ACTIVATED AND FORWARD ALL SIGNIFICANT WEATHER REPORTS TO OUR OFFICE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:45 PM EDT, 2 hours 37 minutes earlier.
Area forecast discussion, Jun 25, 2:45 PM EDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY-RUSKIN, FL 245 PM EDT WED JUN 25 1997 CONVECTION ALREADY DVLPG OVR PENINSULA. EXPECT CONDITIONS SIMILAR TO YDA WITH STG STORMS...WITH GUSTY WINDS AND HEAVIER RAIN...OVR SOME LOCATIONS...AND EVENT ENDING BY 0Z. SOME FOG PSBL OVERNIGHT DUE TO LIGHTER WINDS AND LOW LVL MSTR...HWR FOG TYPICALLY NOT AS PREVALENT DRG SUMMER MORNINGS. WATER VAPOR/MODEL INITIALIZATIONS REVEAL PROGRESSIVE PATTERN OVR NRN U.S. WITH UPR RDG OVR SERN U.S. THE DISTURBANCE NEAR THE GREAT LAKES IS PROGD TO MOV ESE ACRS THE ERN U.S. AND AN ASSOCIATED SFC TROF WL MOV ACRS THE ERN/SERN U.S. AND FORCE THE SFC RDG AXIS SWD INTO CNTRL FL LATER IN THE PD...WHICH MAY MINIMIZE AFTN CONVECTION OVR THE EXTREME NRN FA. FWC POPS ARE TOO LOW. 50% FOR THUR OVER THE FA IS APPROPRIATE. 11
In the hours before
Local storm report, Jun 25, 1:30 PM EDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
130 PM EDT WED JUN 25 1997
...ALL TIMES IN EST...
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
345 PM EST RUSKIN FL WIND DAMAGE
06/24/97 HILLSBOROUGH TREE DOWN 21TH ST AND
14 AV. PALM TREE THROUGH
ROOF AT 2121 18TH ST.
FROM HILLSBOROUGH COUNTY SO.
RKRLocal storm report, Jun 25, 1:46 PM EDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
130 PM EDT WED JUN 25 1997
...ALL TIMES IN EST...
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
345 PM EST RUSKIN FL WIND DAMAGE
06/24/97 HILLSBOROUGH TREE DOWN 21TH ST AND
14 AV. PALM TREE THROUGH
ROOF AT 2121 18TH ST.
FROM HILLSBOROUGH COUNTY SO.
RKRThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 3:31 PM EDT | Severe Thunderstorm Warning | TBW | Sarasota | 44 min |
| Jun 25, 5:28 PM EDT | Severe Thunderstorm Warning | TBW | Hardee | 32 min |
| Jun 25, 5:58 PM EDT | Severe Thunderstorm Warning | TBW | Pasco | 47 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.